Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 143, NWS Green Bay, WI

October 2, 2006Manitowoc County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Oct 2, 2006, 2:52 PM CDT for Manitowoc County, Wisconsin. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 2, 2006, 2:52 PM CDT (19:52 UTC)
Expired
Oct 2, 2006, 3:11 PM CDT
In force
19 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Manitowoc County, WI

The radar

The Green Bay radar (KGRB), 56 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 2, 1:53 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.9 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 77 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
77 J/kg
Mixed-layer CIN
-625 J/kg
Mixed-layer LCL
1114 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 2:45 PM CDT, 7 minutes earlier.

Area forecast discussion, Oct 2, 2:45 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
245 PM CDT MON OCT 2 2006

.SHORT TERM...TNGT AND TUE. MAIN FCST CONCERN TO BE COVERAGE OF SVR
POTENTIAL LATE THIS AFTERNOON/EARLY EVENING AND AGAIN TUE AFTERNOON.

THE 18Z MSAS SFC ANALYSIS SHOWED A VERY WEAK AREA OF LOW PRES OVR WRN WI
WITH A WRMFNT STRETCHED E-SE THRU CNTRL WI. A CDFNT EXTENDED FROM
N-CNTRL TO WEST-CNTRL WI. VSBL SATL IMAGERY INDICATED SEVERAL AREAS OF
CBS WITH ONE MAIN AREA DRAPED WEST TO EAST ACROSS WI WHERE OLD OLDFLOW
BNDRY EXISTED FROM OVRNGT CONVECTION. SOME OF THE TSTMS HAD PRODUCED
MARGINALLY SVR HAIL...THUS SVR TSTM WATCH #806 IN EFFECT INTO THIS
EVENING SOUTH OF A MARSHFIELD TO KEWAUNEE LINE.

SCT SHWRS AND TSTMS WL CONT THIS EVENING ALONG THE OLD OUTFLOW BNDRY AS
THE CDFNT SAGS SWD INTO THE FCST AREA AND MODERATELY-STG SHRWTV PUSHES
INTO SRN WI/NRN IL. CAPES AROUND 2K J/KG AND SFC LIS DOWN AS LOW AS -6
TO COMBINE WITH IMPRESSIVE MID LVL LAPSE RATES...TO PRODUCE A THREAT OF
SVR STORMS INTO THIS EVENING. SINCE SHEAR VALUES ARE NOT PARTICULARLY
STG...EXPECT MULTICELLULAR CELLS WITH LRG HAIL BEING THE MAIN THREAT. AS
DAYTIME HEATING WANES THIS EVENING AND THE SHRTWV STARTS TO HEAD TOWARD
LWR MI/NRN IN...SHWRS/TSTMS TO BECOME MORE WDLY SCT OVRNGT. WEAK HI PRES
ACROSS SRN CANADA SHOULD KEEP ENUF DRY AIR IN PLACE OVR NRN WI TO KEEP
THAT PART OF THE STATE DRY TNGT. MOIST ATM IN PLACE...COMBINED WITH LGT
WNDS/ANY PCPN THAT HAS FALLEN...ALL POINT TO FOG DEVELOPING LATE TNGT
MAINLY ACROSS CNTRL/E-CNTRL WI. HAVE A DECENT TEMP GRADIENT FROM NORTH
TO SOUTH BASED ON ANTICIPATED CLD CVR AND MSTR CONTENT.

MDLS CONCUR THAT A SFC WAVE WL DVLP ALONG THE STALLING CDFNT AND MOV
INTO THE MIDWEST BY 00Z WED. THIS WAVE WL PREVENT THE FNT FROM MOVG (IF
AT ALL)...THUS ALLOWING FOR MSTR TO POOL ALONG THE BNDRY. WHILE THIS IS
OCCURRING...A STG SHRTWV IS PROGGED TO LIFT NE TOWARD THE UPR MIDWEST
AND ADD ADDL FORCING TO THE SITN. AT THE SFC...A 40 KT LOW LVL JET WL
CONT TO ADD MSTR TO THE ATM WITH A SHARP GRADIENT NEAR THE SFC BNDRY.
EXPECT A CHC OF TSTMS TO INCREASE THRU THE DAY WITH SVR PSBL BY LTR
AFTERNOON AS SHEAR PROFILES BECOME MORE FAVORABLE AND INSTABILITY
PARAMETERS INCREASE WITH DAYTIME HEATING. TEMPS LOOK GOOD AND FAVORED
MORE CONSISTENT MAV GUID.

.LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY...MAIN FCST CONCERNS ARE
PRECIP TRENDS TUES NGT INTO WEDS MORNING...AND OVER THE WEEKEND.

MODELS ARE A LITTLE SLOWER WITH SFC WAVE RIPPLING ALONG THE FRONTAL
BOUNDARY TUES NGT...SO HAVE LINGERED HIGH POPS UNTIL MIDNIGHT...THEN
WENT WITH A SLOWER DECREASING TREND IN THE PRECIP LATE TUES NGT INTO
WEDS MORNING. DEPENDING ON THE LOCATION OF THE FRONTAL BOUNDARY (GFS/NGM
ARE MUCH FARTHER NORTH THAN THE NAM/UKMET)...THE THREAT OF SVR TSTMS
COULD LINGER INTO THE EVENING HOURS...ESPECIALLY ACROSS THE SE 1/2 OF
THE CWA. THE COMBINATION OF SHEAR/INSTAB APPEARS FAVORABLE FOR
SUPERCELLS ALONG AND NORTH OF THE FRONTAL BOUNDARY...SO THIS WILL NEED
TO BE MONITORED FOR OUR SOUTHERN COUNTIES.

THE FRONT WILL MAKE A SURGE TO THE SOUTH TUESDAY NIGHT INTO WEDS...WITH
STG NORTH WINDS DEVELOPING AFTER MIDNIGHT AND CONTINUING INTO WEDS. A
SMALL CRAFT ADVISORY SEEMS LIKELY...AND A GALE WARNING IS NOT OUT OF
THE QUESTION.

LITTLE CHANGES WERE MADE TO THE REMAINDER OF THE FCST...WITH THE
EXCEPTION OF BACKING OFF ON SKY COVER FOR THE THU/FRI PERIOD...AND
REMOVING POPS FOR THE SUNDAY NIGHT PERIOD. OTHERWISE...HIGH PRESSURE
IS STILL EXPECTED TO KEEP US DRY WED-FRI...FOLLOWED BY CHC POPS FOR
THE APPROACH AND PASSAGE OF A COLD FRONT OVER THE WEEKEND.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

KALLAS
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Oct 2, 5:45 AM CDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
545 AM CDT MON OCT 2 2006

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-031045-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
545 AM CDT MON OCT 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING...GENERALLY SOUTH OF A WAUSAU TO GREEN BAY LINE. LARGE HAIL AND
STRONG WINDS ARE THE PRIMARY CONCERNS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE AREA TUESDAY. THERE MAY BE
SUFFICIENT WIND SHEAR IN THE ATMOSPHERE TO PRODUCE A THREAT OF
TORNADOES...MAINLY SOUTH OF HIGHWAY 29. HAIL AND STRONG WINDS ARE ALSO
POSSIBLE.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH SUNDAY.
THOSE STORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD BE NEEDED THIS AFTERNOON AND EVENING.

LMZ521-522-541>543-564-031045-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
545 AM CDT MON OCT 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TODAY AND TONIGHT

GUSTY SOUTH WINDS WILL PRODUCE CONDITIONS HAZARDOUS TO SOME SMALL CRAFT
TODAY AND EARLY TONIGHT. IN ADDITION...THUNDERSTORMS ARE POSSIBLE IN THE
AFTERNOON AND EVENING. SOME COULD PRODUCE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE AREA TUESDAY. THERE MAY BE
SUFFICIENT WIND SHEAR IN THE ATMOSPHERE TO PRODUCE A THREAT OF TORNADOES
OR WATERSPOUTS...MAINLY SOUTH OF KEWAUNEE. HAIL AND STRONG WINDS ARE
ALSO POSSIBLE. AFTER THE THUNDERSTORMS EXIT...GUSTY NORTHEAST WINDS MAY
CAUSE HAZARDOUS WAVES FOR SMALL CRAFT FROM TUESDAY NIGHT TO WEDNESDAY
NIGHT.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH SUNDAY...BUT
SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

RDM/KURIMSKI
WEATHER.GOV/GREENBAY

In the hours before

Local storm report, Oct 2, 1:25 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
125 PM CDT MON OCT 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0112 PM     HAIL             WINCHESTER              44.20N 88.66W
10/02/2006  M0.75 INCH       WINNEBAGO          WI   PUBLIC

&&

SANDERS
Special weather statement, Oct 2, 2:40 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
240 PM CDT MON OCT 2 2006

WIZ035>040-045-048>050-022200-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-
INCLUDING WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON AND TWO RIVERS
240 PM CDT MON OCT 2 2006

...ISOLATED SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON...

THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON ACROSS CENTRAL AND
EAST-CENTRAL WISCONSIN.  THE THREAT FOR STORMS WITH HAIL UP TO AN INCH
IN DIAMETER AND GUSTY WINDS EXISTS UNTIL EARLY EVENING.

THUNDERSTORMS WILL ALSO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND
BRIEF HEAVY RAIN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR SOUTHERN AND PARTS OF
CENTRAL AND EAST-CENTRAL WISCONSIN UNTIL 9 PM.

JKL
WEATHER.GOV/GREENBAY

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 1:17 PM CDTSevere Thunderstorm WarningGRBCalumet, Outagamie, Winnebago43 min
Oct 2, 2:00 PM CDTSevere Thunderstorm WarningGRBWinnebago30 min
Oct 2, 3:00 PM CDTSpecial Marine WarningGRB90 min
Oct 2, 3:00 PM CDTSpecial Marine WarningGRB90 min
Oct 2, 3:51 PM CDTSevere Thunderstorm WarningGRBWaushara30 min
Oct 2, 4:10 PM CDTSevere Thunderstorm WarningGRBOutagamie50 min
Oct 2, 5:06 PM CDTSevere Thunderstorm WarningGRBWinnebago39 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.